Alert archive / Puerto Rico / Flash Flood Warnings in 2017
Flash Flood Warning 131, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 9, 2017, 1:55 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2017, 1:55 PM CDT (18:55 UTC)
- Expired
- Oct 9, 2017, 5:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
971
WGCA52 TJSJ 091855
FFWSJU
PRC081-131-092200-
/O.NEW.TJSJ.FF.W.0131.171009T1855Z-171009T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
255 PM AST MON OCT 9 2017
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Lares Municipality in Puerto Rico...
San Sebastian Municipality in Puerto Rico...
* Until 600 PM AST
* At 254 PM AST, satellite estimates indicated thunderstorms
producing heavy rain across the warned area. Flash flooding is
expected to begin shortly.
Excessive rainfall over the warned area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation and
other loose materials.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 1838 6694 1839 6693 1836 6690 1834 6682
1828 6683 1823 6682 1821 6684 1817 6683
1819 6690 1825 6691 1825 6693 1827 6696
1826 6697 1828 6698 1828 6704 1829 6703
1831 6705 1833 6704 1839 6703
$$
cam1 follow-up statement
201
WGCA72 TJSJ 092156
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
556 PM AST MON OCT 9 2017
PRC081-131-092205-
/O.EXP.TJSJ.FF.W.0131.000000T0000Z-171009T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lares PR-San Sebastian PR-
556 PM AST MON OCT 9 2017
...THE FLASH FLOOD WARNING FOR LARES AND SAN SEBASTIAN MUNICIPALITIES
WILL EXPIRE AT 600 PM AST...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 1838 6694 1839 6693 1836 6690 1834 6682
1828 6683 1823 6682 1821 6684 1817 6683
1819 6690 1825 6691 1825 6693 1827 6696
1826 6697 1828 6698 1828 6704 1829 6703
1831 6705 1833 6704 1839 6703
$$
CAMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 9, 12:33 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Oct 9, 12:33 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
Issued by National Weather Service Miami FL
133 PM AST Mon Oct 9 2017
.AVIATION...
Showers and thunderstorms have begun to develop across the main
island this afternoon, mainly affecting TJSJ so far. Showers and
storms should continue to spread this afternoon, likely
eventually reaching TJMZ and TJBQ over the next few hours. Showers
and a thunderstorm or two will also be in the vicinity of the
USVI, including TISX, throughout the afternoon. Gusty winds of
near 20 knots, lightning, and MVFR to IFR visibilities are
possible with any activity. VFR conditions are expected elsewhere.
Showers and storms should diminish later this evening. Another
round of scattered to numerous showers and thunderstorms is
expected tomorrow afternoon as well.
&&
PREV DISCUSSION... /issued 555 AM AST Mon Oct 9 2017/
SHORT TERM...Monday through Wednesday
Cloudy skies prevailed across Puerto Rico and the U.S. Virgin
Islands overnight. Some showers were noted mainly across the
northeast and east sections of Puerto Rico and the northern U.S.
Virgin Islands. Temperatures were in the upper 70s and the winds
were light and variable.
For today, A very moist and unstable atmosphere will result in
very active weather across the local islands. Heavy rainfall in
showers and thunderstorms can be expected this afternoon along and
north of the Cordillera Central of Puerto Rico. The shower and
thunderstorm activity will spread over the western interior and
northwest sections of Puerto Rico. Heavy showers with isolated to
scattered thunderstorms are expected over the San Juan Metro Area.
Rainfall accumulations between 2 to 4 inches can be expected in
some localized areas. Soils are already saturated, therefore, any
prolonged period of heavy rainfall may result in urban and stream
flooding today. Flash flooding cannot be ruled out. This same
weather pattern is expected to occur on Tuesday as a deep upper
level trough remains across the area. Many of the rivers and small
streams are running above normal levels, therefore, there is a
high risk of river and small stream flooding as well as mudslides
in areas of steep terrain today and Tuesday. For Wednesday, a
drier air mass is forecast to move across the region as the
aforementioned upper level trough move away from the area.
LONG TERM...Thursday through Tuesday
A mid to upper level ridge is expected to build from the east by
late in the work week. Therefore, a more seasonal weather pattern
is then expected. However, lingering moisture, will combine with
strong daytime heating and orographic lifting to produce some
showers and thunderstorms mainly each afternoon across the local
islands.
&&
MARINE...
Gentle to moderate E/SE breeze will prevail on the south side of
the subtropical ridge located across the northern Atlantic as a
tropical wave pushes into the area. Showers and thunderstorms
will occur each day as deep tropical moisture remains in place.
North to northeast swells will continue to enhance local seas on
the Atlantic side of the islands through Saturday night.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 88 79 87 78 / 70 30 60 40
STT 87 80 85 81 / 50 30 50 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Flash Flood Watch through Wednesday afternoon for Central
Interior-Culebra-Eastern Interior-Mayaguez and Vicinity-
North Central-Northeast-Northwest-Ponce and Vicinity-San
Juan and Vicinity-Southeast-Southwest-Vieques-Western
Interior.
VI...Flash Flood Watch through Wednesday afternoon for St Croix-
St.Thomas...St. John...and Adjacent Islands.
AM...Flash Flood Watch through Wednesday afternoon for Coastal Waters
OF Southwestern Puerto Rico out 10 NM-Coastal Waters of
Northern USVI and Culebra out 10 NM-Coastal Waters of
Southern Puerto Rico out 10 NM-Coastal Waters of Southern
USVI Vieques and Eastern Puerto Rico out 10 NM.
&&
SHORT TERM...99
LONG TERM....99Hazardous weather outlook, Oct 9, 5:34 AM CDT, 8 hours 21 minutes before
Perspectivas sobre condiciones peligrosas del tiempo Servicio Nacional de Meteorologia San Juan PR Emitido por Servicio Nacional de Meteorologia Miami FL 623 PM AST lunes 9 de octubre de 2017 AMZ710>745-PRZ001>013-101030- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior- Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 623 PM AST lunes 9 de octubre de 2017 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y Esta Noche .Tronadas...Existe el potencial de tronadas con lluvias fuertes y vientos en rafaga breves esta tarde a traves de porciones del interior, norte central, & noroeste. .Inundaciones...Lluvias fuertes podrian resultar en inundaciones de riachuelos y deslizamientos. .Oleaje...Se espera oleaje Picado/Peligroso de hasta 4 a 6 pies a traves de las aguas lejanas a la costa. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para la costa norte de Puerto Rico. .Dias Dos a Siete...martes a domingo Se esperan aguaceros y tronadas numerosos de martes a miercoles. Es probable que estas tormentas produzcan lluvias fuertes que podrian resuiltar en inundaciones y deslizamientos adicionales, particularmente sobre porciones del interior y norte de la isla grande. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar inundaciones u otros peligros del tiempo al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-101030- San Tomas, San John e Islas Adyacentes-Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 623 PM AST lunes 9 de octubre de 2017 Esta perspectiva sobre las condiciones del tiempo peligrosas es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y Esta Noche .Oleaje...Se espera oleaje Picado/Peligroso de hasta 4 a 6 pies a traves de las aguas lejanas a la costa. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para porciones del oeste de Santa Cruz hoy. .Dias Dos a Siete...martes a domingo Es probable que un riesgo elevado de corrientes marinas continue hasta el domingo para Santa Cruz. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a corrientes marinas al Servicio Nacional de Meteorologia en San Juan.
In the hours before
Local storm report, Oct 9, 12:30 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
130 PM AST MON OCT 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM DEBRIS FLOW ADJUNTAS 18.17N 66.72W
10/09/2017 ADJUNTAS PR EMERGENCY MNGR
MUDSLIDE ALONG RURAL ROAD 5522 KM 0.8 IN BARRIO LIMANI
SECTOR SILLA CALDERON IN THE INTERIOR SECTION OF
ADJUNTAS.
&&
RMITCHELThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 11:25 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 9, 11:48 AM CDT | Flash Flood Watch | JSJ | 3 days | |
| Oct 9, 11:55 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 9, 12:36 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 9, 1:06 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 9, 1:12 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 9, 1:31 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 9, 1:46 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 9, 2:09 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 9, 2:23 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 9, 3:30 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 9, 4:32 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Oct 9, 4:54 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 9, 5:03 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Oct 9, 5:17 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Oct 9, 6:25 PM CDT | Flash Flood Warning | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.